question-icon

Is pain in joints a side effect of pneumonia booster vaccination?

default
Posted on Thu, 21 Jul 2016
Question: I had a prevanar pnemonia booster last April and I had alleric reaction on my arm where the shot was given
at the same time I noticed my right knee felt different lind of heavy when I lift my leg up and now I have difficulty kneeling on my knees and getting up the swelling and redness on my arm is gone
Could it be another side effect of the booster
doctor
Answered by Dr. T Chandrakant (1 hour later)
Brief Answer:
Yes, it can be...

Detailed Answer:
Hi.
Thanks for your query.
To recapitulate: Female/70 - allergic reaction on arm where pneumonia booster was given - last April - swelling and redness on the arm gone - at the same time noticed that the right knee felt different - kind of heavy when you lift the leg up - now have difficulty in kneeling on knees and getting up - wants to know whether this can be another side effect of booster....

My thoughts:
Joint pains is one of the known side effects of Prevanar Pneumonia booster.
I would advise you the following:
Consult an Orthopedic Surgeon for clinical evaluation, examination and MRI of the knee joint/s. This will give an idea whether this was due to the vaccine or is the part of aging process, have better diagnosis and a plan for proper treatment.
Till then stop giving strain on the knees, Give them rest, apply knee support, avoid all the movements that affect the knees.

I hope this answer clears your doubts, helps you to get the perfect diagnosis and get a plan for proper management.
Please feel free to ask for further relevant queries if you feel that there is a gap of communication.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 15009 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is pain in joints a side effect of pneumonia booster vaccination?

Brief Answer: Yes, it can be... Detailed Answer: Hi. Thanks for your query. To recapitulate: Female/70 - allergic reaction on arm where pneumonia booster was given - last April - swelling and redness on the arm gone - at the same time noticed that the right knee felt different - kind of heavy when you lift the leg up - now have difficulty in kneeling on knees and getting up - wants to know whether this can be another side effect of booster.... My thoughts: Joint pains is one of the known side effects of Prevanar Pneumonia booster. I would advise you the following: Consult an Orthopedic Surgeon for clinical evaluation, examination and MRI of the knee joint/s. This will give an idea whether this was due to the vaccine or is the part of aging process, have better diagnosis and a plan for proper treatment. Till then stop giving strain on the knees, Give them rest, apply knee support, avoid all the movements that affect the knees. I hope this answer clears your doubts, helps you to get the perfect diagnosis and get a plan for proper management. Please feel free to ask for further relevant queries if you feel that there is a gap of communication.